MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (16.5 X 0.38 X 34.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (16.5 X 0.38 X 34.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2296003104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a mpfl (medial patellofemoral ligament reconstruction) surgical procedure, the blade broke.It was also reported that the broken fragment was noticed during x-ray and was removed from the patient.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that a combination of excessive pressure, seen by the markings on the mount along with contact with metal surgical instruments, seen by the damage to the teeth, could have caused the blade to break at the mount.The ifu of handpieces associated with this blade warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The quality investigation is complete.
 
Event or Problem Description

Brand Name
PRECISION THIN (16.5 X 0.38 X 34.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7757006
Report Number0001811755-2018-01567
Device Sequence Number1757460
Product Code GFA
UDI-Device Identifier04546540046451
UDI-Public04546540046451
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/01/2022
Device Catalogue Number2296003104
Device Lot Number17184017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1